Thunderstorm Wind, Warren
- When
- September 20, 3:40 PM EST to 3:43 PM EST
- Where
- Warren County, Maineville
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.317, -84.217
Trees were knocked down.
9 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 20, 2:15 PM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 315 PM EDT THU SEP 19 2002 UPR LVL TROF TO PIVOT ACRS ARE TONIGHT WITH REGION IN RRQ OF 100 KNOT 300 MB JET. THIS RESULTING IN NICE AREA OF UPR LVL DIVERGENCE CENTERED ACRS FA AT 06Z. THIS COUPLED WITH GOOD AREA OF LLVL CONVERGENCE OUT AHEAD OF FRONT. RADAR PIX SHWG TSTMS DVLPG ACRS FA THIS AFTERNOON WITH MORE ORGANIZED LINE OF CONVECTION BACK ACRS CNTRL INDIANA. PCPN SHOULD CONT TO BECOME MORE WIDESPREAD ACRS FA AS WE HEAD INTO TONIGHT AND WL GO WITH 100 POPS ACROSS THE BOARD. BEST CHANCE FOR SVR LOOKS TO BE ACRS WRN PORTIONS OF FA THRU THIS EVNG. FCST SNDGS INCTG LLVL FLOW BCMG MORE UNIDIRECTINAL TWD 00Z BUT STILL SOME LLVL SPEED SHEAR PRESENT INTO THIS EVNG SO THREAT FOR ORGANIZED CONVECTION WILL CONTINUE AS LINE ACRS CNTRL IND MOVES INTO WRN PORTIONS OF FA. GOOD NVA OVERSPREADS AREA THRU THE DAY ON SAT. WITH DRIER AIR MOVING IN ...WL DROP PCPN FM THE W ON SUN AND JUST HANG ON TO A LOW CHC ERLY IN THE E. ANOTHER S/W ROTATING DOWN ACRS GRT LAKES ON SUN. MSTR FAIRLY LIMITED BUT AVN TRENDING A LITTLE MORE WET AND WITH SOME LIFT ACRS AREA...WL INDCT A LOW CHC POP ACRS THE N FOR SUN AFTN. CHC MAY LINGER INTO ERLY SUN NGT ACRS THE NE BUT WL ONLY KEEP IT IN ONE PD FOR NOW. NW LLVL FLOW WL PERSIST ACRS AREA BEHIND FNT THRU THE WEEKEND WITH WEAK CAA. LLVL THICKNESS SUPPORTING HIGHS NEAR OR JUST BELOW GUID VALUES FOR HIGHS SO WILL TREND TEMP FCST THAT WAY. .ILN...NONE. LOTT
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-202300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 109 PM EDT FRI SEP 20 2002 THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE LATE THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL PUSH EAST ACROSS THE REGION OVERNIGHT. WARM AND HUMID CONDITIONS AHEAD OF THIS FRONT WILL PROVIDE MODERATE INSTABILITY. A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA IN ADVANCE OF THE FRONT. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS. HOWEVER...THE THREAT ALSO EXISTS FOR ISOLATED TORNADOES...MAINLY TO THE WEST OF INTERSTATE 75. THE BEST THREAT FOR SEVERE WEATHER WILL OCCUR BETWEEN 5 PM AND 9 PM IN EASTERN INDIANA AND WESTERN OHIO AND BETWEEN 9 PM AND MIDNIGHT IN CENTRAL OHIO AND NORTHEAST KENTUCKY. SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES.
The Cincinnati radar (KILN), 36 km away, was scanning. The volume nearest the first event began at 20:38 UTC.
9 thunderstorm wind. Local standard time, as filed.
Trees were knocked down.
A 30-foot high wall on a livestock building collapsed on the outskirts of town.
Numerous trees were blown down in the village.
Several trees were downed across the county.
A roof was ripped off of a hog barn on Sabina Road. Other barns on Starbuck Road sustained minor structural damage, and numerous trees were downed across the northern part of the county.
Numerous trees were downed across the southeast part of the county.
Several trees were knocked down on Tri Township Road and Route 66A.
Twelve trees measuring between one and two feet in diameter, were knocked down along State Route 41 between Blessing Chapel Road and Cartville Road.
Trees and power poles were downed in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316984, 5316986, 5316985, 5316987, 5316983, 5317120, 5317121, 5317195, 5317194.